Excessive Heat, Osage
- When
- June 26, 4:00 AM CST to June 27, 8:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Unseasonably hot temperatures combined with very high humidity resulted in excessive heat across much of eastern Oklahoma. Temperatures climbed into the mid 90s to near 100 and heat index values ranged from 105 to 110 degrees.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Unseasonably hot temperatures combined with very high humidity resulted in excessive heat across much of eastern Oklahoma. Temperatures climbed into the mid 90s to near 100 and heat index values ranged from 105 to 110 degrees. Very little relief was realized at night with temperatures only falling into the mid 70s to near 80. At least 18 people were treated for heat-related illness in the Tulsa area alone during this period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 2:21 AM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT WED JUN 26 2013
.DISCUSSION...
EXCESSIVE HEAT WILL BE THE MAIN CONCERN OVER THE NEXT COUPLE OF DAYS
BEFORE A PATTERN CHANGE RETURNS THE REGION TO A PERIOD OF SLIGHTLY
BELOW SEASONAL AVERAGE TEMPERATURES.
A STRONG UPPER RIDGE BUILDING ACROSS THE SOUTHERN PLAINS SHOWS NO
SIGNS OF RELENTING. TEMPERATURES WILL CONTINUE WELL ABOVE SEASONAL
AVERAGES THROUGH FRIDAY... BOTH DURING THE DAY AND OVERNIGHT.
TEMPERATURES SHOULD TOP THE CENTURY MARK IN A FEW LOCATIONS THURSDAY
AFTERNOON. LOW LEVEL MOISTURE IS EXPECTED TO REMAIN ESPECIALLY HIGH
DURING THIS TIME PERIOD AS WELL... WHICH WILL PRODUCE AFTERNOON HEAT
INDICES BETWEEN 105 AND 110 ACROSS MUCH OF THE CWA. IN ADDITION... A
LARGE PORTION OF THE AREA WILL NOT COOL BELOW 75 DEGREES OVERNIGHT.
DEWPOINTS WILL BE THE CONTROLLING FACTOR THROUGH FRIDAY. THE CURRENT
FORECAST IS FOR DEWPOINTS TO REMAIN ABOVE 70 DEGREES DURING THE
AFTERNOON BOTH TODAY AND THURSDAY. IF THIS VERIFIES... IT WILL
CREATE DANGEROUS HEAT CONDITIONS. THIS PROLONGED PERIOD OF EXCESSIVE
HEAT WITH LITTLE COOLING RELIEF DURING THE OVERNIGHT HOURS WILL MEET
CRITERIA FOR AN EXCESSIVE HEAT WARNING... SO WILL GO AHEAD WITH THAT
FOR THIS MORNINGS FORECAST PACKAGE. IN FACT... SINCE MINIMUMS THIS
MORNING WILL REMAIN ABOVE 75 DEGREES FOR MUCH OF THE AREA... WILL
HAVE THIS IN EFFECT FROM THIS MORNING AND EXTEND IT THROUGH
FRIDAY AFTERNOON.
AN UNSEASONABLY STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT IS
EXPECTED TO PROVIDE SOME RELIEF FROM THE HEAT BEGINNING FRIDAY. THE
RELIEF WILL NOT BE IMMEDIATE... BUT AS DRIER POST-FRONTAL AIR
FILTERS INTO THE REGION CONDITIONS WILL SLOWLY IMPROVE. BY THE EARLY
PART OF NEXT WEEK... HIGHS ONLY IN THE 80S WITH OVERNIGHT LOWS IN
THE 60S WILL BE COMMON ACROSS MOST OF THE CWA.
UNFORTUNATELY... PRECIPITATION CHANCES WITH THE APPROACHING SYSTEM
APPEAR TO BE MINIMAL. HAVE CURRENTLY ONLY BEEN ABLE TO JUSTIFY A
SLIGHT CHANCE ACROSS THE NORTHEASTERN THIRD OF THE FORECAST AREA FOR
THURSDAY NIGHT INTO FRIDAY MORNING WITH FRONTAL PASSAGE. ANOTHER...
PERHAPS BETTER CHANCE FOR PRECIPITATION WILL BE OVERNIGHT SATURDAY
NIGHT INTO EARLY SUNDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 97 77 100 78 / 10 0 0 20
FSM 97 75 100 78 / 10 0 0 10
MLC 96 76 99 77 / 0 0 0 10
BVO 98 74 101 75 / 10 10 0 20
FYV 94 72 96 73 / 10 10 0 20
BYV 95 73 95 73 / 10 10 0 20
MKO 96 75 99 76 / 10 0 0 10
MIO 97 75 99 76 / 10 10 10 20
F10 95 76 99 77 / 10 0 0 10
HHW 96 76 98 76 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...69
LONG TERM....06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT WED JUN 26 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT WED JUN 26 2013 ...EXCESSIVE HEAT WILL IMPACT THE REGION THROUGH FRIDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...LATE MORNING. DISCUSSION... UNSEASONABLY HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN DANGEROUS CONDITIONS TODAY WITH AFTERNOON HEAT INDEX VALUES REACHING 105 TO 110 DEGREES ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR PORTIONS OF THE REGION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... DANGEROUSLY HOT WEATHER WILL CONTINUE THURSDAY AND FRIDAY ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS AS UNSEASONABLY HOT TEMPERATURES AND HIGH HUMIDITY CONTINUE TO PRODUCE HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE. LITTLE RELIEF IS EXPECTED AT NIGHT WITH TEMPERATURES ONLY FALLING TO 75 TO 80 DEGREES. MILDER CONDITIONS ARE EXPECTED LATE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK AS A COUPLE COLD FRONTS MOVE THROUGH THE REGION BRINGING COOLER AND DRIER AIR INTO THE SOUTHERN PLAINS. THERE IS A CHANCE OF THUNDERSTORMS WITH THE FRONTAL PASSAGES THURSDAY NIGHT AND AGAIN SATURDAY NIGHT WITH LIMITED POTENTIAL FOR SEVERE WEATHER BOTH PERIODS. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
23 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465622, 465623, 465624, 465625, 465626, 465627, 465628, 465629, 465630, 465631, 465632, 465633, 465634, 465635, 465636, 465637, 465638, 465639, 465640, 465641, 465642, 465643, 465644.